Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 48, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 29, 2006, 1:55 AM CDT for Logan County, McIntosh County, North Dakota. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2006, 1:55 AM CDT (06:55 UTC)
- Expired
- May 29, 2006, 2:45 AM CDT
- In force
- 50 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Logan County, ND, McIntosh County, ND
The radar
The Bismarck radar (KBIS), 113 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 10:52 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 6.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:30 PM CDT, 11 hours 25 minutes earlier.
Area forecast discussion, May 28, 2:30 PM CDT, 11 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 230 PM CDT SUN MAY 28 2006 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT SLOW MOVING UPPER TROUGH OVER THE ROCKIES AND AMPLE LOW LEVEL MOISTURE WILL COMBINE TO PRODUCE SEVERAL PRECIPITATION EPISODES FOR OUR FORECAST AREA THROUGH MONDAY NIGHT. ON TUESDAY THE NORTHERN PART OF THE TROUGH...NOW CLOSED OFF...LIFTS NORTHEAST INTO CENTRAL CANADA...HOWEVER THE SOUTHERN PART OF THE FILLING TROUGH LINGERS OVER THE ROCKIES AND NORTHERN PLAINS THROUGH WEDNESDAY NIGHT. THIS UPPER TROUGH WILL BRING ADDITIONAL RAINFALL CHANCES...PRIMARILY TO THE SOUTHERN HALF OF THE STATE WEDNESDAY NIGHT. IN THE NEAR TERM...SEVERE THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO BULLY THEIR WAY THROUGH CAP OVER OUR SOUTHEASTERN ZONES. ALSO...CURRENT VERY SLOW MOVING ACTIVITY IN THE NORTHWEST QUADRANT OF THE SURFACE LOW WILL CONTINUE TO PRODUCE ISOLATED HEAVY RAIN IN THE NORTH CENTRAL PART OF THE STATE. .LONG TERM...THURSDAY THROUGH SUNDAY NIGHT MODELS REMAIN CONSISTENT BUILD MID AND UPPER RIDGE EASTWARD OVER THE FORECAST AREA EARLY IN THE LONG TERM PERIOD. THE UPPER PATTERN WILL KEEP PATTERN MAINLY DRY THROUGH THE LONG TERM PERIOD...ONLY EXPECTION WILL BE FRIDAY NIGHT AS A WEAK SHORTWAVE CUTS INTO THE WEST SIDE OF THE RIDGE. WITH ANOUGH MID LEVEL LIFT EXPECTING A SMALL CHANCE OF THUNDER...MAINLY IN THE SOUTHWESTERN AREA OF THE REGION. THE ABOVE MENTION SHORTWAVE CUTS ACROSS THE REGION RAPIDLY FOLLOWED BY RIDGING BUILDING OVER THE WEEKEND. NORMAL DAYTIME TEMPERATURES EXPECTED THROUGH THE PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RSL/RGT
Hazardous weather outlook, May 28, 4:40 AM CDT, 21 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 440 AM CDT SUN MAY 28 2006 NDZ001>003-009>011-017>021-031>035-040>046-290945- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 440 AM CDT SUN MAY 28 2006 /340 AM MDT SUN MAY 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-290945- BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 440 AM CDT SUN MAY 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A SURFACE TROUGH OF LOW PRESSURE WILL SLIDE EAST TODAY AND TONIGHT TOWARDS THE EASTERN DAKOTAS. THERE IS A CHANCE FOR LATE AFTERNOON AND OVERNIGHT THUNDERSTORMS OVER THE EASTERN THIRD OF NORTH DAKOTA...WITH SOME POSSIBLY SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:29 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 46 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.